Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 43, NWS Indianapolis, IN

August 4, 2009Decatur County, Henry County, Rush County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Aug 4, 2009, 3:42 PM EDT for Decatur County, Henry County, Rush County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 3:42 PM EDT (19:42 UTC)
Expired
Aug 4, 2009, 6:45 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, IN, Henry County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4654 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 041942
FFWIND
INC031-065-139-042245-
/O.NEW.KIND.FF.W.0043.090804T1942Z-090804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 645 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  SALEM...MAYS...MANILLA...ARLINGTON...STRAUGHN...SPICELAND...
  SHIRLEY...RUSHVILLE...LEWISVILLE...KNIGHTSTOWN...GREENSBORO...
  DUNREITH AND CARTHAGE

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 130.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 123 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3962 8532 3928 8530 3915 8554 3913 8568
      3934 8566 3935 8564 3949 8564 3990 8558
      3988 8528

$$

HAINES
1 follow-up statement
000 
WGUS73 KIND 042150
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT TUE AUG 4 2009

INC031-065-139-042245-
/O.CON.KIND.FF.W.0043.000000T0000Z-090804T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR-HENRY-RUSH-
550 PM EDT TUE AUG 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
DECATUR...RUSH AND SOUTHERN HENRY COUNTIES...

AT 548 PM EDT...WATER LEVELS WILL CONTINUE TO INCREASE IN STREAMS 
AND CREEKS IN THE AREA. WATER LEVELS IN LARGER RIVERS WILL CONTINUE 
TO INCREASE FOR THE NEXT SEVERAL DAYS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SALEM...
MOSCOW...MILROY...MAYS...MANILLA...ARLINGTON...SPICELAND...SHIRLEY...
RUSHVILLE...LEWISVILLE...KNIGHTSTOWN...GREENSBORO...DUNREITH AND
CARTHAGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3962 8532 3928 8530 3915 8554 3913 8568
      3934 8566 3935 8564 3949 8564 3990 8558
      3988 8528

$$

HAINES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:20 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 4, 3:20 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT TUE AUG 4 2009

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN DURING THE WEEK.

AT 19Z LINGERING RAIN AND A FEW TSRA CONTINUED ACROSS THE FORECAST
AREA /FA/ AS MAIN MCS HAS MOVED INTO KY. A COLD FRONT WAS STILL BACK
ACROSS NWRN IL.

12Z MODELS DIDN/T DO THAT WELL WITH COMPLEX THAT MOVED ACROSS THE
AREA...SO WILL NOT GO WITH ANY PARTICULAR SOLUTION FOR THE REMAINDER
OF TODAY AND TONIGHT. AFTER TONIGHT MODELS ARE SIMILAR ENOUGH TO USE
A BLEND.

LINGERING RAIN AND TSRA WILL EXIT THE AREA THIS AFTN. ATMS WILL HAVE
A RELATIVELY LITTLE TIME TO RECOVER FROM BEING OVERTURNED THIS AFTN.
HOWEVER THE FRONT MOVING THROUGH AND PLENTY OF MOISTURE
AVAILABLE...STILL COULD BE SOME SCT TSRA. WILL CONTINUE CHANCE
POPS...BUT LOWER THEM SOME AFT 06Z AS WHAT INSTABILITY THERE IS
DIMINISHES. A BLEND OF MET/MAV MOS LOOKS REASONABLE GIVEN THE FRONT
MOVING THROUGH.

MODELS ARE NOW SHOWING A DRY FORECAST FOR THE ENTIRE FA ON WED WITH
FRONT TO THE S. HOWEVER STILL LOOKS LIKE FRONT MAY BE CLOSE ENOUGH
TO SRN FA FOR A MENTION OF TSRA. SREF PROGS BACK THIS THINKING UP.
WILL THUS KEEP SLIGHT CHC POPS ACROSS FAR SRN FA. OTHERWISE PARTLY
CLOUDY AND DRY CONDS CAN BE EXPECTED WITH HIGHS NEAR THE SIMILAR
MET/MAV MOS NUMBERS.

HIGH PRESSURE NOW LOOKS TO KEEP FA DRY WED NIGHT AND THU SO HAVE
REMOVED POPS. FRONT WILL BEGIN ITS RETURN THU NIGHT AND CONTINUE
THRU SAT SO WILL KEEP THREAT FOR TSRA IN GRIDS...ALBEIT WITH JUST
LOW POPS. UPPER RIDGE WILL BUILD IN AND PROVIDE HOT CONDS BY SUN.

&&

.AVIATION...DISCUSSION FOR THE 04/18Z TAFS

TSRA COMPLEX WILL BE ON THE WAY OUT AT TAF VALID TIME. WILL INCLUDE
TEMPO TS WHERE NECESSARY. AREA OF RAIN WITH MAINLY VFR CONDS LINGERS
BEHIND THE TSRA COMPLEX FOR A COUPLE OF HOURS. VFR THEN EXPECTED TO
CONTINUE INTO THE EVENING. ADDITIONAL TSRA MAY FIRE AS A COLD FRONT
MOVES IN THIS EVENING...BUT CONFIDENCE ON ANY TIMING/COVERAGE IS
LOW. WILL JUST INCLUDE CB MENTION FOR NOW.  THANKS TO THE PLENTIFUL
RAIN TODAY EXPECT AT LEAST MVFR FOG TO DEVELOP AT ALL SITES. FOG
WILL BURN OFF WED MORNING AS SCT-BKN CU FORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...CS
Hazardous weather outlook, Aug 4, 9:00 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT TUE AUG 4 2009

INZ021-028>031-035>049-051>057-060>065-067>072-051300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
900 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS
CENTRAL INDIANA.

THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN AND RESULTANT
FLOODING...DAMAGING WIND...LARGE HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY THROUGH SATURDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Aug 4, 1:34 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     S DANVILLE              39.76N 86.52W
08/04/2009                   HENDRICKS          IN   TRAINED SPOTTER

            12 INCH DECAYED LIMB BLOCKING HWY 39 SOUTH OF DANVILLE.

1240 PM     FLASH FLOOD      GREENWOOD               39.62N 86.11W
08/04/2009                   JOHNSON            IN   NWS EMPLOYEE

            CAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH
            VALLEY.

&&

MRD
Local storm report, Aug 4, 1:45 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             5 ESE BEDFORD           38.83N 86.40W
08/04/2009  E2.50 INCH       LAWRENCE           IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Aug 4, 2:11 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     N TERRE HAUTE           39.47N 87.38W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            SOUTH OF OLD FORT HARRISON AND NORTH OF TERRE HAUTE ALONG
            OLD HWY 41...DEBRIS FROM AN 80 LB BAIL OF HAY WAS BLOWN
            ALONG ROAD.

&&

MRD
Local storm report, Aug 4, 2:18 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     2 ENE BEANBLOSSOM       39.33N 86.22W
08/04/2009                   BROWN              IN   AMATEUR RADIO

            DAMAGE TO A HOUSE IN WOODLAND LAKE AREA. AMATEUR RADIO
            TOWER BLOWN DOWN...AS WELL AS 2 INCH STEEL DIAMETER PIPE
            SHEARED OFF WALL. MULTIPLE TREES DOWN. POSSIBLE TORNADO.
            TIME ESTIMATED.

&&

MRD
Local storm report, Aug 4, 2:45 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     HAIL             NEW CASTLE              39.92N 85.36W
08/04/2009  E1.50 INCH       HENRY              IN   TRAINED SPOTTER

            HAIL AT 15TH AND GRAND IN NWE CASTLE

0410 AM     HAIL             5 ESE BEDFORD           38.83N 86.40W
08/04/2009  E2.50 INCH       LAWRENCE           IN   TRAINED SPOTTER

0425 AM     HAIL             3 N BEDFORD             38.90N 86.49W
08/04/2009  E1.00 INCH       LAWRENCE           IN   TRAINED SPOTTER

0438 AM     HAIL             BEDFORD                 38.86N 86.49W
08/04/2009  E1.00 INCH       LAWRENCE           IN   LAW ENFORCEMENT

0445 AM     HAIL             6 E BEDFORD             38.86N 86.38W
08/04/2009  E0.50 INCH       LAWRENCE           IN   PUBLIC

0448 AM     HAIL             3 SE BEDFORD            38.83N 86.45W
08/04/2009  M0.75 INCH       LAWRENCE           IN   TRAINED SPOTTER

0511 AM     HAIL             SPENCER                 39.29N 86.77W
08/04/2009  M1.75 INCH       OWEN               IN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED BY LAW ENFORCEMENT.

0545 AM     HAIL             12 S COLUMBUS           39.04N 85.91W
08/04/2009  M1.75 INCH       JACKSON            IN   TRAINED SPOTTER

0626 AM     TSTM WND DMG     4 W CROTHERSVILLE       38.80N 85.91W
08/04/2009                   JACKSON            IN   TRAINED SPOTTER

            SPOTTER REPORT OF A FEED MILL AND SEVERAL BARNS FLATTENED
            IN TAMPICO. TIME ESTIMATED.

0720 AM     FLASH FLOOD      12 WNW SEYMOUR          39.02N 86.09W
08/04/2009                   JACKSON            IN   LAW ENFORCEMENT

            STATE POLICE REPORTS MULTIPLE ROAD CLOSINGS IN NORTHWEST
            JACKSON COUNTY DUE TO FLOODING. SEVERAL RESIDENCES
            FLOODED. ONE MOBILE HOME ROLLED DUE TO FLOODING.

0911 AM     FLOOD            WESTPORT                39.18N 85.58W
08/04/2009                   DECATUR            IN   EMERGENCY MNGR

            DECATUR CO EMA REPORTED WATER OVER ROADWAYS ACROSS THE
            CENTRAL AND SOUTHERN PORTIONS OF THE COUNTY...WITH
            RAINFALL RATES OF TWO INCHES AN HOUR.

0935 AM     HAIL             S CRAWFORDSVILLE        40.04N 86.90W
08/04/2009  E0.50 INCH       MONTGOMERY         IN   TRAINED SPOTTER

            SPOTTER REPORTED DIME-SIZED HAIL ON THE SOUTH END OF
            CRAWFORDSVILLE.

0950 AM     FLOOD            2 E BROWNSBURG          39.84N 86.36W
08/04/2009                   HENDRICKS          IN   AMATEUR RADIO

            HAM RADIO REPORT OF 6 TO 8 INCHES OR MORE OVER 56TH
            STREET JUST EAST OF RONALD REAGAN PARKWAY.

1030 AM     FLOOD            INDIANAPOLIS            39.78N 86.15W
08/04/2009                   MARION             IN   PUBLIC

            PUBLIC REPORT OF 6 TO 10 INCHES OF WATER OVER A NUMBER OF
            ROADS IN DOWNTOWN INDIANAPOLIS.

1133 AM     TSTM WND DMG     2 E ATTICA              40.29N 87.21W
08/04/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            *** 1 INJ *** LAW ENFORCEMENT REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF BETHEL AND RIVERSIDE ROAD. A
            MOTORCYCLE WAS INVOLVED IN AN ACCIDENT WITH THE TREE AND
            HAD TO BE TRANSPORTED TO THE HOSPITAL. ALSO REPORTED

            NUMEROUS TREES AND POWER LINES DOWN ACROSS WARREN COUNTY.

1141 AM     TSTM WND DMG     PRAIRIETON              39.37N 87.47W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            ROOF LIFTED OFF BUILDING ON STATE ROUTE 63 NEAR
            PRAIRIETON.

1145 AM     TSTM WND DMG     2 SW SHEPARDSVILLE      39.60N 87.42W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            18 INCH FULL TREE IS DOWN...EAST OF NEW GOSHEN.

1145 AM     TSTM WND GST     WEST LAFAYETTE          40.44N 86.91W
08/04/2009  M66.00 MPH       TIPPECANOE         IN   ASOS

1149 AM     TSTM WND DMG     ATTICA                  40.29N 87.25W
08/04/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN...INCLUDING ONE AGAINST A HOUSE.
            POWER OUT TO PARTS OF ATTICA.

1159 AM     TSTM WND DMG     5 WSW FRANKFORT         40.25N 86.60W
08/04/2009                   CLINTON            IN   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER AT INTERSTATE 65 AND STATE ROUTE
            28. TIME ESTIMATED.

1200 PM     TSTM WND DMG     N TERRE HAUTE           39.47N 87.38W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            SOUTH OF OLD FORT HARRISON AND NORTH OF TERRE HAUTE ALONG
            OLD HWY 41...DEBRIS FROM AN 80 LB BAIL OF HAY WAS BLOWN
            ALONG ROAD.

1200 PM     TSTM WND DMG     GREENFIELD              39.79N 85.77W
08/04/2009                   HANCOCK            IN   TRAINED SPOTTER

            HEALTHY 12 INCH TREE BLOWN DOWN NEAR THE INTERSECTION OF
            MCENSY AND APPLE ST.

1200 PM     TSTM WND DMG     BLOOMINGTON             39.17N 86.52W
08/04/2009                   MONROE             IN   AMATEUR RADIO

            POWER LINES DOWN NEAR THE INTERSECTION OF HWY 37 AND 46.

1200 PM     FLOOD            4 SE AVON               39.72N 86.33W
08/04/2009                   MARION             IN   AMATEUR RADIO

            SPOTTER ESTIMATED SIX INCHES OF WATER OVER THE ROAD AT
            THE INTERSECTION OF 40 HWY AND RACEWAY RD.

1202 PM     TSTM WND GST     WEST LAFAYETTE          40.44N 86.91W
08/04/2009  M63.00 MPH       TIPPECANOE         IN   BROADCAST MEDIA

1213 PM     TSTM WND GST     1 W MONROVIA            39.58N 86.50W
08/04/2009  E65.00 MPH       MORGAN             IN   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 TO 65 MPH WINDS AND REPORTED PEA
            SIZED HAIL AS WELL.

1214 PM     TSTM WND DMG     FRANKFORT               40.28N 86.51W
08/04/2009                   CLINTON            IN   AMATEUR RADIO

            MULTIPLE TREES DOWN IN FRANKFORT. SEMI TRUCK ALSO BLOWN
            OVER ON HWY 65.

1217 PM     TSTM WND GST     MOORESVILLE             39.62N 86.37W
08/04/2009  E65.00 MPH       MORGAN             IN   STORM CHASER

            ALSO REPORTED A 12 TO 15 INCH TREE DOWN WITHIN
            MOORESVILLE.

1222 PM     TSTM WND GST     INDIANAPOLIS INTL AIRP 39.72N 86.29W
08/04/2009  M67.00 MPH       MARION             IN   ASOS

1222 PM     TSTM WND DMG     INDIANAPOLIS            39.78N 86.15W
08/04/2009                   MARION             IN   AMATEUR RADIO

            8 TO 9 INCH DIAMETER TREE BLOWN DOWN NEAR THE
            INTERSECTION OF 10TH AND WILSON. TIME ESTIMATED.

1235 PM     TSTM WND DMG     2 ENE BEANBLOSSOM       39.33N 86.22W
08/04/2009                   BROWN              IN   AMATEUR RADIO

            DAMAGE TO A HOUSE IN WOODLAND LAKE AREA. AMATEUR RADIO
            TOWER BLOWN DOWN...AS WELL AS 2 INCH STEEL DIAMETER PIPE
            SHEARED OFF WALL. MULTIPLE TREES DOWN. POSSIBLE TORNADO.
            TIME ESTIMATED.

1240 PM     TSTM WND GST     CICERO                  40.12N 86.02W
08/04/2009  E55.00 MPH       HAMILTON           IN   TRAINED SPOTTER

1240 PM     FLASH FLOOD      GREENWOOD               39.62N 86.11W
08/04/2009                   JOHNSON            IN   NWS EMPLOYEE

            CAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH
            VALLEY.

1240 PM     TSTM WND DMG     S DANVILLE              39.76N 86.52W
08/04/2009                   HENDRICKS          IN   TRAINED SPOTTER

            12 INCH DECAYED LIMB BLOCKING HWY 39 SOUTH OF DANVILLE.

1240 PM     TSTM WND GST     BLOOMINGTON             39.17N 86.52W
08/04/2009  E65.00 MPH       MONROE             IN   TRAINED SPOTTER

            SPOTTER ESTIMATED WINDS BETWEEN 60 TO 70 MPH IN
            BLOOMINGTON.

1250 PM     TSTM WND DMG     ELWOOD                  40.28N 85.84W
08/04/2009                   MADISON            IN   EMERGENCY MNGR

            12 INCH DIAMETER TREE BLOWN DOWN AT STATE ROUTE 13 AND
            400 N RD.

1250 PM     TSTM WND DMG     LEBANON                 40.05N 86.47W
08/04/2009                   BOONE              IN   AMATEUR RADIO

            3 FOOT DIAMETER TREE BLOWN DOWN IN THE 300 BLOCK OF SOUTH
            MERIDIAN.

0100 PM     FLASH FLOOD      5 W GREENWOOD           39.62N 86.21W
08/04/2009                   JOHNSON            IN   NWS EMPLOYEE

            MEASURED RAINFALL OF 4.20 INCHES SINCE MORNING. LOCAL
            FLOODING AS BAD AS JUNE 7 2008. A LEAST ONE MOTORIST
            STRANDED BY FLOOD WATERS AT PADDOCK ROAD.

0110 PM     TSTM WND GST     DALEVILLE               40.12N 85.56W
08/04/2009  M0.00 MPH        DELAWARE           IN   TRAINED SPOTTER

            55 MPH MEASURED WIND GUST FOR THUNDERSTORM BY TRAINED
            SPOTTER AT DALEVILLE. NO DAMAGE REPORTED AT THIS LOCATION
            AT THIS TIME.

0110 PM     TSTM WND GST     DALEVILLE               40.12N 85.56W
08/04/2009  M55.00 MPH       DELAWARE           IN   TRAINED SPOTTER

            NO DAMAGE REPORT FROM THIS LOCATION AT THIS TIME.

0115 PM     HEAVY RAIN       NE COLUMBUS             39.21N 85.91W
08/04/2009  M4.00 INCH       BARTHOLOMEW        IN   AMATEUR RADIO

0120 PM     FLOOD            INDIANAPOLIS INTL AIRP 39.72N 86.29W
08/04/2009                   MARION             IN   TRAINED SPOTTER

            AIRPORT DRAINAGE INTO STERLING RUN IS BACKING UP OVER
            PERIMETER RD.

&&

DTUCEK
Local storm report, Aug 4, 2:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            7 SW BLOOMINGTON        39.09N 86.61W
08/04/2009                   MONROE             IN   AMATEUR RADIO

            DELAYED REPORT. A FEW INCHES OF WATER OVER STATE ROUTE 45
            NEAR STANFORD.

1210 PM     FLOOD            3 E AVON                39.76N 86.33W
08/04/2009                   MARION             IN   TRAINED SPOTTER

            DELAYED REPORT OF A FOOT OF WATER OVER THE ROAD NEAR
            ROCKVILLE RD AND MORRIS.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:04 AM EDTSevere Thunderstorm WarningINDHenry17 min
Aug 4, 4:08 AM EDTSevere Thunderstorm WarningINDLawrence, Monroe52 min
Aug 4, 4:46 AM EDTSevere Thunderstorm WarningINDJackson44 min
Aug 4, 4:55 AM EDTSevere Thunderstorm WarningINDLawrence27 min
Aug 4, 5:00 AM EDTSevere Thunderstorm WarningINDGreene, Owen31 min
Aug 4, 5:02 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Monroe43 min
Aug 4, 5:21 AM EDTSevere Thunderstorm WarningINDMonroe27 min
Aug 4, 5:30 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Monroe60 min
Aug 4, 6:03 AM EDTSevere Thunderstorm WarningINDJackson, Jennings27 min
Aug 4, 6:11 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson3 hr
Aug 4, 6:20 AM EDTSevere Thunderstorm WarningINDDecatur, Rush25 min
Aug 4, 6:29 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings61 min
Aug 4, 6:54 AM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe36 min
Aug 4, 6:58 AM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr
Aug 4, 7:11 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan49 min
Aug 4, 7:29 AM EDTSevere Thunderstorm WarningINDJackson46 min
Aug 4, 8:25 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings3 hr
Aug 4, 9:00 AM EDTSevere Thunderstorm WarningINDFountain, Warren34 min
Aug 4, 9:18 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson3 hr
Aug 4, 9:46 AM EDTSevere Thunderstorm WarningINDBoone, Montgomery44 min
Aug 4, 9:50 AM EDTAreal Flood WarningINDHancock, Hendricks, Marion3 hr
Aug 4, 10:39 AM EDTAreal Flood WarningINDDecatur, Johnson, Rush, Shelby3 hr
Aug 4, 11:06 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren39 min
Aug 4, 11:22 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo38 min
Aug 4, 11:36 AM EDTSevere Thunderstorm WarningINDClay, Montgomery, Parke, Putnam, Tippecanoe24 min
Aug 4, 11:52 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hendricks38 min
Aug 4, 12:03 PM EDTSevere Thunderstorm WarningINDClay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more42 min
Aug 4, 12:14 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Howard, Marion, Tipton46 min
Aug 4, 12:23 PM EDTFlash Flood WarningINDHancock, Hendricks, Johnson, Marion, Shelby6 hr
Aug 4, 12:32 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Shelby43 min
Aug 4, 12:36 PM EDTSevere Thunderstorm WarningINDDecatur, Delaware, Hancock, Henry, Madison, Rush and 1 more39 min
Aug 4, 12:41 PM EDTFlash Flood WarningINDDecatur, Henry, Rush3 hr
Aug 4, 12:46 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin59 min
Aug 4, 1:10 PM EDTSevere Thunderstorm WarningINDDecatur, Jackson, Jennings24 min
Aug 4, 1:15 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph18 min
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDShelby36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDBartholomew, Jackson36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDJackson, Jennings, Washington36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMarion, Morgan36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMorgan, Owen36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMorgan, Owen36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDGreene, Owen36 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDBartholomew, Jackson65 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin9 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Jennings, Washington21 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDMorgan, Owen20 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDMorgan, Owen20 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDGreene, Owen43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Greene, Knox43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Greene, Knox43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDGibson, Knox7 days
Aug 4, 6:27 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Hancock, Hendricks, Henry and 6 more10 hr

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.